MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTARBILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTARBILIARY STENT SYSTEM
Model Number VIUS14060
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical images were provided to the manufacturer for review.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.
 
Event or Problem Description
It was reported that after successfully implanting the biliary stent to treat stenosis in a curved right innominate vein via access through a right brachiobasilic fistula and upon removal of the post dilatating pta balloon, the stent allegedly was pulled back with the balloon and collapsed.It was further reported that a stent graft was used to cover the collapsed stent and balloon dilatation was performed to apose the stents to the vessel wall.Another device was used to cover the target lesion and complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on images provided it could be confirmed that a stent was placed and that the position of the released stent changed during patient treatment.The image quality was poor so that a detailed description of the strut structure was not possible but the distal and proximal markers of the stent appeared clustered after dislocation.In combination with the event description it was concluded that the stent was entrapped during balloon catheter withdrawal.Based on the information available, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the current labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential factor of an irregular stent placement.The ifu states: "remove all slack from the catheter delivery system to avoid stent misplacement (.) do not hold the delivery system catheter during stent deployment (.) as with all self-expanding nitinol stents, careful attention during stent deployment is warranted to mitigate the potential for movement of the stent (.) to maximize stent placement accuracy, slowly and deliberately deploy the distal portion of the stent until you have visual confirmation of wall apposition before steadily deploying the remaining length of the stent.".Furthermore, the ifu states: "visually inspect the bard lifestar biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment.".In regards to pta the ifu states: "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician.", and "post-dilatation of the stent with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms.In this case the delivery system was used for treatment of a stenosis in the brachiocephalic vein.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after successfully implanting the biliary stent to treat stenosis in a curved right innominate vein via access through a right brachiobasilic fistula and upon removal of the post dilatating pta balloon, the stent allegedly was pulled back with the balloon and collapsed 15cm from the target lesion.It was further reported that a stent graft was used to cover the collapsed stent and balloon dilatation was performed to apose the stents to the vessel wall.Another device was used to cover the target lesion and complete the procedure.There was no reported patient injury.

Brand Name
LIFESTARBILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8351315
Report Number9681442-2019-00022
Device Sequence Number18883720
Product Code FGE
UDI-Device Identifier04049519005690
UDI-Public(01)04049519005690
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIUS14060
Device Catalogue NumberVIUS14060
Device Lot NumberANCU3823
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight78